Kentucky, 2010

Wildfire in Kentucky, March 19, 2010

March 19, 2010 · NWS PAH · 1 event in 1 county or zone

Low humidity, strong winds, and dry conditions were blamed for a large field fire near the community of Hampton in Livingston County. The fire burned about 150 acres before dozers contained it.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Low humidity, strong winds, and dry conditions were blamed for a large field fire near the community of Hampton in Livingston County. The fire burned about 150 acres before dozers contained it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 19, 12:00 PM CST, 30 minutes earlier.

Area forecast discussion, Mar 19, 12:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT FRI MAR 19 2010

.DISCUSSION...
THE LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE THE DOMINATE FEATURE
OVER THE FA. A COLD FRONT WAS ANALYZED OVER THE CENTRAL PLAINS WHICH
LINED UP WELL WITH VISIBLE SAT CLOUD COVER.

THE LATEST MODEL RUNS CONTINUE YET AGAIN TO SLOW THE TWO STORM
SYSTEMS DOWN. THEREFORE...HAVE KEPT THE SAT AFTN CHC GOING WITH THE
HELP OF HEATING MAINLY NORTHWEST OF THE OHIO RIVER. SAT EVENING
HOWEVER SHOWS A LULL IN THE ACTIVITY WITH THE LOSS OF HEATING. KEPT
CHC ACROSS ENTIRE AREA BUT BACKED OFF QPF TO WEST OF THE MISSISSIPPI
RIVER WHICH LINES UP WITH HPC GUIDANCE WELL. AFTER MIDNIGHT THE
STORM SYSTEM NEARS THE AREA INCREASE POPS AND QPF BUT STILL LEAVE
LITTLE IN THE NORTHEAST. THEN SUNDAY WENT CAT WITH POPS AND SOME OF
THE HEAVIEST RAINFALL UP TO AROUND A HALF INCH IN SIX HOURS. NOW FOR
MONDAY HAVE SLOWED THE DEPARTURE OF THE SYSTEM AND KEPT POPS GOING
INTO MONDAY. THIS ALSO PROMPTED A LATER ARRIVAL FOR THE NEXT SYSTEM
AND PULLED POPS WED AND WED NGT. WOULD NOT BE SURPRISED TO END UP
SLOWING THIS NEXT SYSTEM DOWN AS TIME NEARS. THIS SEEMS TO BE THE
COMMON THREAD WITH MODELS VS REALITY. THEY CONTINUE TO MOVE THINGS
THROUGH FAST LIKE A WINTER FLOW EVEN THOUGH REALITY IS A BIT SLOWER.

AS FOR TEMPS WITH THE LATER ARRIVAL OF THE STORM THIS WEEKEND...WAS
ALLOWED TO KEEP WARMER TEMPS IN SAT. BROUGHT IN THE COLDER TEMPS
SUNDAY. OTHERWISE TWEAKED THE LATER PERIODS TO REFLECT HPC AND
NEIGHBORS.

&&

.AVIATION...
VFR CIGS WILL COME INTO THE AREA SATURDAY DURING THE DAY.
OTHERWISE A LIGHT SOUTHERLY FLOW PERSIST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 19, 3:30 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT FRI MAR 19 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT FRI MAR 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...
SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MANY POINTS ALONG AREA RIVERS ARE AT OR NEAR FLOOD STAGE. PLEASE REFER
TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE IN THE WESTERN HALF OF THE REGION LATE
SATURDAY AHEAD OF AN EASTWARD MOVING COLD FRONT...AND POSSIBLE
AGAIN ON SUNDAY ASSOCIATED WITH A NORTHWARD MOVING WARM FRONT.
DUE TO LIMITED INSTABILITY...THESE STORMS ARE NOT EXPECTED TO REACH
SEVERE LEVELS. HOWEVER SMALL HAIL COULD OCCUR ON SUNDAY WITH THE
MORE ROBUST UPDRAFTS...DUE TO COLD AIR ALOFT.

WHILE SOME WATER LEVELS ON SOME AREA RIVERS WILL BEGIN TO
FALL...WATER LEVELS ON OTHER AREA RIVERS WILL CONTINUE TO RISE
THROUGH THE WEEKEND AND INTO NEXT WEEK...FORCING SOME POINTS NEAR
OR ABOVE FLOOD STAGE. REFER TO THE FLOOD WARNINGS AND STATEMENTS
FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Livingston

When
March 19, 12:30 PM CST to 4:00 PM CST
Where
Livingston forecast zone
Reported by
NWS Employee
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216156.